MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS
Model Number ZCT225
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown as information was not provided.The best estimate date is between (b)(6) 2019.(b)(4).Attempts were made to contact the customer account requesting additional information however, to date no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported intraocular lens (iol) was implanted in the patient¿s ocular dexter (right eye).The iol was explanted due to complaints of anterior deposits on lens and was replaced with the same model lens with a different diopter.There was no incision enlargement.Attempts were made to contact the customer account requesting additional information however, to date no response has been received.No additional information was provided.
 
Additional Manufacturer Narrative
Corrected data: (b)(6) 2020 through follow up, additional information was received clarifying there were no anterior deposits on the lens and iol was explanted due to complaints of being dissatisfied with vision at one week post op and continuing visits.There was no serious patient injury, no unplanned suture(s), and no unplanned vitrectomy.Patient outcome post lens exchange was reported as seeing much better and patient is happy with vision.The following patient codes were updated based on the information received through follow-up: 1506 was updated to 3191 as account confirmed there were no anterior deposits on the lens and the lens was explanted due to being dissatisfied with vision at one week post op and continuing visits.Note: it was inadvertently missed in the initial report that the device was manufactured at the kulim site which has been closed.Additional information was received, and the following fields were updated accordingly: section b-3: date of event: information was updated from unknown to (b)(6) 2019.Section d-10: device available for evaluation: yes.Section d-10: returned to manufacturer on: 5/18/2020.Section h-3 device returned to manufacturer: yes.Section h-6: patient code 3191 ¿ dissatisfied with vision.Device evaluation: the complaint lens was received inside a specimen cup containing an unknown solution.Additional documentation was received as well.Visual inspection under magnification revealed that the lens was received cut in half, which is consistent with a lens that was handled during explant.To better understand the complaint, one half of the lens was cleaned and visually inspected again under 12x magnification with the microscope, and viewed at 35x magnification under a microscope camera, but no cosmetic defects were observed.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search revealed that no other complaints for this production order number have been received.Conclusion: as a result, of the investigation there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.H3 other text : placeholder.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and (b)(4).

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e. st. andrew place
santa ana CA 92705
MDR Report Key10079666
Report Number2020664-2020-00034
Device Sequence Number3183863
Product Code HQL
UDI-Device Identifier05050474552821
UDI-Public(01)05050474552821(17)210823
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2021
Device Model NumberZCT225
Device Catalogue NumberZCT225U245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/22/2020
Supplement Date Received by Manufacturer06/16/2020
10/25/2020
Initial Report FDA Received Date05/21/2020
Supplement Report FDA Received Date06/24/2020
10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Date Report Sent to FDA01/01/2005